MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG22508UX
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Deformation Due to Compressive Stress (2889); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent during a procedure.There were no difficulties noted when removing the protective sheath or the packaging stylette.The device was inspected before use with no abnormalities.Negative prep was performed with no issues noted.The balloon was not inflated during negative prep.It was reported that the stent would not deploy in the patient due to the hole in the balloon.The stent delivery system was removed from the patient and an attempt was made to deploy the stent outside of the body when fluid was found dripping from the balloon showing the hole in the balloon system.There was no injury to the patient.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: an attempt was made to use one onyx frontier coronary drug eluting stent during a procedure to treat a calcified, mildly tortuous lesion with 80% stenosis.The lesion was pre-dilated.Some resistance was noted while advancing the device to the lesion, but no excessive force was used.The issue occurred on the first inflation.One inflation was performed prior to the issue occurred.The device was not moved or repositioned in the lesion while inflated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the lesion being treated was also moderately calcified and was located in the left anterior descending (lad).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device was returned for evaluation.The device returned with multiple severe kinks evident to the hypotube.No deformation was e vident to the stent.Blood was visible in the balloon.The proximal balloon pillow was disturbed with evidence of partial inflation.An attempt was made to pressurize the device however it was not possible to pressurize, most likely due to the kinks on the hypotub e.While the exact leak site could not be identified, the reported leak is confirmed from the blood in the balloon and partial inflation.Additional information: annex d code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20693714
Report Number9612164-2024-05308
Device Sequence Number18002346
Product Code NIQ
UDI-Device Identifier00763000511180
UDI-Public00763000511180
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2026
Device Model NumberONYXNG22508UX
Device Catalogue NumberONYXNG22508UX
Device Lot Number0011823382
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer12/04/2024
01/06/2025
02/06/2025
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date12/11/2024
01/10/2025
02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown